MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA COMPACT MAX; IVD COAGULATION DEVICE/INSTRUMENT

DIAGNOSTICA STAGO STA COMPACT MAX; IVD COAGULATION DEVICE/INSTRUMENT
Model Number 58989
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Through the troubleshooting to determine the root cause for a proficiency (api 2025 hematology/coagulation-1st event) failure on inr, customer realized that the isi value for sta neoplastine ci + (lot 270708) was incorrect.During the new lot reagent change, an erroneous value of 1.00 for isi was inadvertently entered by the laboratory instead of applying the bar-coded isi value for this lot (which was supposed to be 1.31).Customer corrected the value on (b)(6) 2025 11:50 am (from 1.00 to 1.31).The instrument file data analysis showed that the incorrect isi value had been set on (b)(6) 2024 07:04 am.The customer recalculated the inr values that were reported between (b)(6) 2024, and (b)(6) 2025, and completed the patient impact assessment.According to this evaluation, the customer's anticoagulation pharmacy identified one case of serious injury, potentially related to the erroneous isi value.Based on additional information obtained from the customer emdr that stago received from fda on 10june2025 (ref# mw5170914 -foi), "the day prior to patient's admission ((b)(6) 2025), the inr was 2.7 to target of 2.5 / 3.5 (whereas with correct isi, inr = 3.7, above the target).The day of patient's admission ((b)(6) 2025), the inr result was 3.1 (whereas with correct isi, inr = 4.4).Vitamin k was given.Neurosurgery was consulted and the patient was admitted for close observation and serial imaging.No other intervention was needed.".
 
Additional Manufacturer Narrative
Customer confirmed that the incident was caused by a user error.Note that warnings related to the isi modification are described in the reference manual of the instrument (sta compact max) and that the access to this feature is accessible to only certain user profiles.§4.2.6.6 correcting the isi coefficient "the isi value for the prothrombin time must be the value indicated on the insert included in the sta® line product.The operator must check the isi value displayed on the screen before quitting the menu if there has been a lot change, a software update or any other major change.The value must correspond to the value indicated on the insert included in the sta® line product.An incorrect isi value can lead to incorrect inr (international normalized ratio) results." "if the user does not have the rights required to perform the modification, an error message is displayed preventing him/her from saving the changes." in conclusion, no malfunction of the instrument was identified.The root cause is a user error.Stago has concluded its investigation in this matter and considers it is a confirmed and isolated event.Stago plans no further action.Stago reference: (b)(4).Mdr submitted by the manufacturer.See importer report number 2245451-2025-00001.See user facility reported emdr reference number mw5170914 -foi.

Brand Name
STA COMPACT MAX
Common Device Name
IVD COAGULATION DEVICE/INSTRUMENT
Manufacturer (Section D)
DIAGNOSTICA STAGO
3 allée thérésa
asnieres sur seine, 92 92655
FR  92655
Manufacturer Contact
walid ben ammar
3 allée thérésa
asnieres sur seine, 92655
FR   92655
MDR Report Key22269283
Report Number8043723-2025-00001
Device Sequence Number20587792
Product Code JPA
UDI-Device Identifier03607450589894
UDI-Public(01)03607450589894(11)190311(241)58989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number58989
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight119 KG
Patient EthnicityHispanic